MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-7-5-MVI-3
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided; therefore, a search for production-related non-conformances could not be performed.The device was implanted in the patient and not returned to the manufacturer for evaluation.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.The event as described could not be confirmed.
 
Event or Problem Description
During a procedure for a patient enrolled in the web pas study, two detachers were used; however, neither controller successfully detached the web device.The web was then manually detached with a microcatheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The web device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided; however, operative notes were received, and the investigation is ongoing.The alleged product issue could not be confirmed at this time.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
Lot number received; therefore, submitting supplemental to include the model, lot, udi, device manufacture and expiration date, and all applicable information.
 
Additional Manufacturer Narrative
Investigation findings; items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green, and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green, and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.Op report review: procedure note medical review a detailed procedure note medical review has been performed.Data review indicates that the physician had a planned surgery to treat an unruptured basilar tip aneurysm.The physician reported encountering unsuccessful detachment of the selected web device associated with two separate detached used.The physician reported that the first catheter did not work.After several attempts of the handle, a second detacher was then opened, and the device was still not detached.The micro capital is then advanced over the detachment system and used to knock it the device free.Intervention included manual detachment of the microcatheter was required.Procedure note medical review for conclusion: a detailed procedure note medical review has been completed.Data review of the operative report indicates that operative physician has made a declarative statement within the operative report that the web device selected for the planned procedure resulted in an intraoperative encounter of device not detaching and required manual assisted detachment associated with the web device.Physician reported declarative operative report data aligns with the presenting defined complaint of sticky detachment and/or difficult detachment which required manual detachment accomplished by using the microcatheter.Investigation conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.A detailed procedure note medical review has been completed.Data review of the operative report indicates that operative physician has made a declarative statement within the operative report that the web device selected for the planned procedure resulted in an intraoperative encounter of device not detaching and required manual assisted detachment associated with the web device.Physician reported declarative operative report data aligns with the presenting defined complaint of sticky detachment and/or difficult detachment which required manual detachment accomplished by using the microcatheter.This information may be updated if additional information is provided at a later date.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17140634
Report Number2032493-2023-00798
Device Sequence Number11229705
Product Code OPR
UDI-Device Identifier00842429110942
UDI-Public(01)00842429110942(11)220929(17)250831(10)0000264167
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberW5-7-5-MVI-3
Device Catalogue NumberW5-7-5
Device Lot Number0000264167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer06/23/2023
08/17/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/13/2023
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight75 KG